MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-58F
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient called stating he had a left hip replacement on (b)(6) 2016.Patient was revised due to loosening on (b)(6) 2017.Patient stated the femoral head, stem and insert were revised.His doctor stated the shell is defective.
 
Additional Manufacturer Narrative
An event regarding malposition involving a tritanium hemi cluster hole shell was reported.The event was confirmed by medical review.Method & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant revealed: "principal factor to contribute to the overload condition in the arthroplasty is lack of cup anteversion.This cup has around 0° of anteversion where target range for optimal anteversion is between 15° - 25°.Lack of anteversion contributes to impingement between anterior cup rim and stem neck during elexion and/or internal rotation of the hip." the clinician concluded, "complex component malposition including cup malposition in absent anteversion, a medialized lower cup rim in combination with reduced lateral femoral hip offset have contributed to impingement with an overload condition in the arthroplasty causing early accolade-ii stem loosening requiring revision surgery.Not all underlying problems were solved during revision surgery and therefore hip complaints continued after revision surgery.Does the review identify any procedural related factors that contributed to the event? cup malposition in absent anteversion.Recessed (¿medialized¿) lower cup rim.Reduced lateral femoral hip offset.Does the review identify any patient related factors that contributed to the event? overweight condition (bmi=34) as secondary factor.Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices." product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the investigation concluded that the malposition was caused by user error.The medical review noted, "this cup has around 0° of anteversion where target range for optimal anteversion is between 15° - 25°.Lack of anteversion contributes to impingement between anterior cup rim and stem neck during elexion and/or internal rotation of the hip." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient called stating he had a left hip replacement on (b)(6) 2016.Patient was revised due to loosening on (b)(6) 2017.Patient stated the femoral head, stem, and insert were revised.His doctor stated the shell is defective.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8217993
Report Number0002249697-2019-00045
Device Sequence Number1656634
Product Code LPH
UDI-Device Identifier07613327040159
UDI-Public07613327040159
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number502-03-58F
Device Lot Number4P27YY
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight108